Alert archive / Kansas / Special Weather Statements in 2013
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 27, 2013, 11:30 PM CDT for 7 counties in Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2013, 11:30 PM CDT (04:30 UTC)
- Expired
- Sep 28, 2013, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Dodge City, KS
Counties Ford County, KS, Gray County, KS, Hodgeman County, KS, Meade County, KS, Ness County, KS, Seward County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 67 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
886
WWUS83 KDDC 280430
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1130 PM CDT FRI SEP 27 2013
KSZ030-031-044>046-063>065-076>078-086>088-280515-
CLARK-ELLIS-FINNEY-FORD-GRAY-HASKELL-HODGEMAN-LANE-MEADE-NESS-PAWNEE-
RUSH-SEWARD-TREGO-
1130 PM CDT FRI SEP 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...EASTERN
HASKELL...EASTERN LANE...GRAY...HODGEMAN...MEADE...NESS...
NORTHWESTERN CLARK...NORTHWESTERN PAWNEE...SEWARD...TREGO...WESTERN
ELLIS...WESTERN FORD AND WESTERN RUSH COUNTIES...
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT PETER TO 8
MILES SOUTHEAST OF TYRONE...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF VODA TO 10 MILES SOUTH OF LIBERAL...MOVING NORTHEAST AT 30
MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3871 10034 3870 10016 3913 10015 3914 9924
3700 10011 3699 10101
TIME...MOT...LOC 0429Z 258DEG 45KT 3920 9999 3690 10091
$$
WAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 27, 5:51 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Sep 27, 5:51 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 551 PM CDT Fri Sep 27 2013 ...Updated for Aviation... .SYNOPSIS... ISSUED AT 1049 AM CDT FRI SEP 27 2013 At 12z Friday a surface cold front extended from south central Nebraska into east central Colorado. A tough of low pressure/dryline was located near the Colorado and extended south of this cold front into extreme northeast New Mexico. Across western Kansas surface dewpoints east of the surface lee trough were mainly in the mid 50s. Surface dewpoints in the low to mid 60s were advecting northward across the panhandle of Texas. At the 700mb level a wedge of higher dewpoints were evident from eastern New Mexico into northwest Kansas. Weak instability also was present along this moisture axis based on the North Platte and RAP proximity soundings. This area outlined the early morning light precipitation was occurred across far western Kansas. Further west a -23c 500mb trough was located near the four corners region and a 300mb jet streak extend from just west of this upper trough north/northeast into southeast Wyoming. && .SHORT TERM...(This evening through Saturday) ISSUED AT 250 PM CDT FRI SEP 27 2013 19z surface analysis indicating +60 dewpoints were already spreading into western Kansas as gusty south winds at 20 to 30 mph continue east of a surface lee trough/dryline. Surface based capes and mid level lapse rates indicating some instability across all of western Kansas but the better 0-6km shear was focused across eastern Colorado and far western Kansas. This was also the area where some minor cooling in the mid levels were occurring based on SPC mesoscale Analysis page. Synoptic scale lift improves late this afternoon across western Kansas as the -23c upper level trough and right exit region of an upper level jet approaches the central high plains. Given the improving lift along with the 0-6km shear, moisture and mid level instability the general idea of convection developing by late day near the surface boundary in/near western Kansas still is reasonable. Preciptable water values are forecast to be greater around one inch early tonight but deep layer shear vectors suggesting storms may be more liner in nature that what previous thought. As a result the main hazard overnight may be strong winds and periods of heavy rain. Large hail is still likely, but this may be confined to the first couple of hours. Strong to severe thunderstorms will move east across western Kansas early this evening while another area of thunderstorms are expected to be developing across northwest Kansas. These thunderstorms will accompany the cold front as it surges southeast across western Kansas overnight. 12z Models remained fairly consistent with previous runs in moving this cold front across western Kansas overnight as the upper level trough crosses the central high plains. Behind this cold front decent cold air advection is forecast in the lower levels along with 35 to 40kts in the 0.0.5km level. mean mixed layer winds also indicating a brief period of sustained winds in the 30 to 35 mph range. The current wind advisory that was issued earlier still looks on track. By early Saturday morning the upper level trough will move into central Kansas. Any lingering precipitation in south central Kansas is expected to end as subsidence develops in the wake of the upper level trough. Despite a mostly sunny Saturday the afternoon temperatures are expected to climb only into the low 70s based on the 24hour 925-850mb temperatures trends from 00z Saturday to 00z Sunday. Winds will be decreasing during the early morning hours as a surface ridge builds into western Kansas. .LONG TERM...(Saturday night through Friday) ISSUED AT 335 PM CDT FRI SEP 27 2013 The airmass behind the front that moves through tonight will be much drier and somewhat cool. As high pressure builds in at the surface and winds go light, temperatures should get chilly Sunday morning with perhaps even a few upper 30s possible north of Syracuse. Beyond the end of the weekend, the next challenge will be later in the week. The aforementioned front may not move back as a warm front, but at least boundary layer moisture will surge back north as lee troughing commences by Monday. There is a lot of uncertainty in the evolution of the pattern by mid week and beyond. There have been periodic model runs that indicate a deep trough digging into the Rockies. However, this mornings 12z runs don't show much of this. What is bothersome is the anomalously strong jet across the north Pacific. Any buckling may support the previous troughiness in the Rockies. In any event, my confidence in the pattern beyond the first of the week is low. Will continue to carry low pops for the last half of the week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 550 PM CDT FRI SEP 27 2013 Thunderstorms, some severe, will be around the TAF sites through 06z with and ahead of a cold front. Winds will shift to the northwest by 06-08z. Strong winds of 50-60kt will be the main threat with large hail decreasing in chance as the evening wears on. && .PRELIMINARY POINT TEMPS/POPS... DDC 53 70 44 78 / 80 10 0 0 GCK 52 71 43 79 / 80 10 0 0 EHA 52 70 43 79 / 70 10 0 0 LBL 53 71 43 79 / 80 10 0 0 HYS 53 71 43 79 / 80 10 0 0 P28 57 72 48 78 / 80 40 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY from 10 PM CDT /9 PM MDT/ this evening to 5 AM CDT /4 AM MDT/ Saturday FOR KSZ030-043>045-061>064. && SYNOPSIS...Burgert SHORT TERM...Burgert LONG TERM...Hutton AVIATION...Kruse
Hazardous weather outlook, Sep 27, 11:59 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1159 AM CDT FRI SEP 27 2013 KSZ030-031-043>046-061>066-074>081-084>090-281415- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1159 AM CDT FRI SEP 27 2013 /1059 AM MDT FRI SEP 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EXTREME SOUTHWEST KANSAS AFTER 4 PM CDT, AND SPREAD EASTWARD THROUGH THE EVENING. THE MAIN HAZARD FROM THESE STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING, HAIL UP TO THE SIZE OF GOLF BALLS, AND WIND GUSTS TO AROUND 60 MPH. PERIODS OF HEAVY RAINFALL ARE ALSO POSSIBLE WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. A WIND ADVISORY IS IN EFFECT OVERNIGHT FOR WEST CENTRAL KANSAS. PLEASE REFER TO THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER CHANCE FOR THUNDERSTORMS EXISTS MID WEEK. AT THIS TIME IT TOO EARLY TO TELL IF ANY OF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM CDT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC BURGERT
In the hours before
Local storm report, Sep 27, 7:32 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
732 PM CDT FRI SEP 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 8 NNW SUBLETTE 37.59N 100.88W
09/27/2013 E0.75 INCH HASKELL KS TRAINED SPOTTER
&&
MSCOTTSpecial weather statement, Sep 27, 9:08 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT FRI SEP 27 2013
KSZ043-280315-
SCOTT-
908 PM CDT FRI SEP 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY...
AT 906 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
MONUMENT TO LEOTI...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF OAKLEY TO LEOTI...MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3870 10069 3826 10069 3826 10110 3828 10113
3870 10114 3871 10113
TIME...MOT...LOC 0209Z 291DEG 19KT 3923 10094 3849 10137
WAHSpecial weather statement, Sep 27, 9:39 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 939 PM CDT FRI SEP 27 2013 KSZ080-088-089-280330- CLARK-COMANCHE-KIOWA- 939 PM CDT FRI SEP 27 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE... SOUTHEASTERN CLARK AND SOUTHWESTERN KIOWA COUNTIES... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ENGLEWOOD...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3749 9945 3726 9910 3699 9959 3699 9990 TIME...MOT...LOC 0239Z 223DEG 34KT 3698 9978 WAH
Special weather statement, Sep 27, 9:58 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
958 PM CDT FRI SEP 27 2013
KSZ064-065-078-079-280345-
EDWARDS-FORD-HODGEMAN-PAWNEE-
958 PM CDT FRI SEP 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HODGEMAN...NORTHERN
FORD...NORTHWESTERN EDWARDS AND WESTERN PAWNEE COUNTIES...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DODGE CITY...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
LAT...LON 3826 9989 3824 9953 3797 9938 3764 9996
3774 10014
TIME...MOT...LOC 0259Z 216DEG 46KT 3772 10002
WAHSpecial weather statement, Sep 27, 10:40 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1040 PM CDT FRI SEP 27 2013
KSZ043-044-062-063-075>077-084>087-280430-
FINNEY-GRANT-GRAY-HASKELL-KEARNY-LANE-MEADE-MORTON-SCOTT-SEWARD-
STEVENS-
1040 PM CDT FRI SEP 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEARNY...FINNEY...
GRANT...HASKELL...LANE...NORTHWESTERN MEADE...SCOTT...SEWARD...
SOUTHEASTERN MORTON...STEVENS AND WESTERN GRAY COUNTIES...
AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
FRIEND TO 12 MILES SOUTH OF FETERITA...MOVING NORTHEAST AT 50 MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3699 10164 3827 10126 3827 10113 3871 10113
3870 10028 3699 10071
TIME...MOT...LOC 0340Z 229DEG 43KT 3826 10103 3699 10142
WAHSpecial weather statement, Sep 27, 11:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1130 PM CDT FRI SEP 27 2013
KSZ030-031-044>046-063>065-076>078-086>088-280515-
CLARK-ELLIS-FINNEY-FORD-GRAY-HASKELL-HODGEMAN-LANE-MEADE-NESS-PAWNEE-
RUSH-SEWARD-TREGO-
1130 PM CDT FRI SEP 27 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...EASTERN
HASKELL...EASTERN LANE...GRAY...HODGEMAN...MEADE...NESS...
NORTHWESTERN CLARK...NORTHWESTERN PAWNEE...SEWARD...TREGO...WESTERN
ELLIS...WESTERN FORD AND WESTERN RUSH COUNTIES...
AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT PETER TO 8
MILES SOUTHEAST OF TYRONE...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTH OF VODA TO 10 MILES SOUTH OF LIBERAL...MOVING NORTHEAST AT 30
MPH.
WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3871 10034 3870 10016 3913 10015 3914 9924
3700 10011 3699 10101
TIME...MOT...LOC 0429Z 258DEG 45KT 3920 9999 3690 10091
WAHThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:05 PM CDT | Special Weather Statement | DDC | Gray, Haskell | 40 min |
| Sep 27, 7:10 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell, Seward | 50 min |
| Sep 27, 9:08 PM CDT | Special Weather Statement | DDC | Scott | 67 min |
| Sep 27, 9:39 PM CDT | Special Weather Statement | DDC | Comanche | 51 min |
| Sep 27, 9:58 PM CDT | Special Weather Statement | DDC | Ford, Hodgeman | 47 min |
| Sep 27, 10:40 PM CDT | Special Weather Statement | DDC | Finney, Grant, Haskell, Kearny, Lane, Scott and 2 more | 50 min |
| Sep 28, 12:12 AM CDT | Special Weather Statement | DDC | Clark, Ellis, Ford, Hodgeman, Meade, Ness and 2 more | 48 min |
Nearby
Special Weather Statements in Kansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.